zbMATH — the first resource for mathematics

Numerical methods with interface estimates for the porous medium equation. (English) Zbl 0633.76095
The numerical approximation of the porous-medium equation is studied. An \(L^{\infty}\) error bound is obtained, in terms of the Hölder exponent of the solution, and of the weak truncation error (defined in Introduction). The estimation of the difference between the numerical boundary and the true interface of the support of the solution, is obtained, using a natural numerical boundary. The results are used for the simplest finite-difference scheme based directly on the equation.
Reviewer: G.Pasa
76S05 Flows in porous media; filtration; seepage
65M15 Error bounds for initial value and initial-boundary value problems involving PDEs
Full Text: DOI EuDML
[1] C BAIOCCHI, Estimations d’erreur dans \(L^\infty\) pour les inéquations à obstacle, in < Mathematical Aspects of Finite Element Methods > , Lecture Notes in Mathematics, 606, Springer Verlag, NewYork, in 1977, pp. 27-34. Zbl0374.65053 MR488847 · Zbl 0374.65053
[2] L. A. CAFFARELLI and A. FRIEDMAN, Regularity of the free boundary of a gas flow in ann-dimensional porous medium, Indiana Math. J. 29 (1980), 361-391 Zbl0439.76085 MR570687 · Zbl 0439.76085 · doi:10.1512/iumj.1980.29.29027
[3] M. G. CRANDALL and L. TARTAR, Some relations between nonexpansive and order preserving mappings, Proc. Amer. Math. Soc.34 (1980), 385-390. Zbl0449.47059 MR553381 · Zbl 0449.47059 · doi:10.2307/2042330
[4] E. Di BENEDETTO and D. HOFF, An interface tracking algorithm for the porous medium equation, Trans, Amer. Math. Soc.284 (1984), 463-500. Zbl0564.76090 MR743729 · Zbl 0564.76090 · doi:10.2307/1999092
[5] M. GURTIN, R. MACCAMY and E. SOCOLOVSKY, A coordinate transformation for the porous media equation that renders the free boundary stationary, MRCTech. Rep.2560. Zbl0574.76093 · Zbl 0574.76093
[6] K. HOLLIG and M. PILANT, Regularity of the free boundary for the porous medium equation, MRC Tech. Rep.2742. Zbl0621.35101 · Zbl 0621.35101 · doi:10.1512/iumj.1985.34.34038
[7] J. JEROME, Approximation of Nonlinear Evolution Systems, Academic Press,New York, 1983. Zbl0512.35001 MR690582 · Zbl 0512.35001
[8] B. J. LUCIER, On nonlocal monotone difference methods for scalar conservation laws, Math. Comp. 47 (1986), 19-36. Zbl0604.65061 MR842121 · Zbl 0604.65061 · doi:10.2307/2008080
[9] R. H. NOCHETTO, A note on the approximation of free boundaries by finite element methods, Modélisation Math, et Anal. Num. 20 (1986), 355-368. Zbl0596.65092 MR852686 · Zbl 0596.65092 · eudml:193481
[10] M. E. ROSE, Numerical methods for flows through porous media. I, Math.Comp. 40 (1983), 435-467. Zbl0518.76078 MR689465 · Zbl 0518.76078 · doi:10.2307/2007525
[11] K. TOMOEDA and M. MIMURA , Numerical approximations to interface curves for a porous media equation, Hiroshima Math. J. 13 (1983), 273-294. Zbl0537.76065 MR707183 · Zbl 0537.76065
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.